MAUDE Adverse Event Report: BECTON DICKINSON BD INSYTE-W WINGED BL 22GA X 1.0IN; INTRAVASCULAR CATHETER

BECTON DICKINSON BD INSYTE-W WINGED BL 22GA X 1.0IN; INTRAVASCULAR CATHETER
Catalog Number 381323
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd insyte-w winged bl 22ga x 1.0in leaked (b)(6) 2025 10: 38, in the central operating room, the 12th operating room performed a left cerebellar pontine angle lesion resection on the patient (b)(6).Intraoperative monitoring of invasive blood pressure was required, and a disposable intravenous indwelling needle was used to puncture the right dorsalis pedis artery.The puncture and needle core placement were successful, but then it was found that there was continuous bleeding from the junction of the catheter and needle.After the catheter was removed, pressure was applied to stop the bleeding, and the indwelling needle was replaced to puncture the left dorsalis pedis artery.Anesthesia and surgery then proceeded smoothly.This patient had difficulty with arterial puncture, and re-puncture increased the patient's pain.
 
Additional Manufacturer Narrative
Based on device history record review, no abnormality was observed during the production of the reported batch.From the returned photo, observed adapter connected with external connector was attached on user.However, unable to perform complete evaluation on the catheter adapter and tubing as some parts were blocked with blood stain.Actual sample was needed to evaluate if there is damage on the catheter tubing to establish the root cause.As current control, there is a functional test in place to check for catheter leakage.There is also in-process visual inspection in place to check for adapter and catheter tubing damage which could cause leakage.As no actual sample is returned for evaluation, root cause could not be established.

Brand Name
BD INSYTE-W WINGED BL 22GA X 1.0IN
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21277505
Report Number2243072-2025-00033
Device Sequence Number7891843
Product Code FOZ
UDI-Device Identifier00382903813230
UDI-Public(01)00382903813230(11)240403(17)290331(10)4084140
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381323
Device Lot Number4084140
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2025
Initial Report FDA Received Date01/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown